|

This Mom’s Reminder About Loperamide

This post was sponsored by Influence Central as part of an Influencer Activation and all opinions expressed in my post are my own.

Loperamide in certain dosages can mimic the effects of opioids. There have been cases of teenagers using such products to get “high”. #ReadTheLabels #ad #IC

Let’s face it – no one wants to talk about upset stomachs. No one even wants to THINK about it.

The thing is, though, that they happen. Children can have 5-7 diarrhea episodes a year! It’s less for adults but no less unpleasant. We have so much to do in life – with work and parenting and our kids do too – with school, religious school, after school programs, sports, music lessons, play dates, and so much more. So chances are that you keep OTC (over the counter) diarrhea relief products at home. And this is because of the 5-7 episodes per year on average, as well as the fact that 70% of travelers will suffer from diarrhea, although most adults will choose to ride it out. What’s the most common way to resolve diarrhea? Through over the counter remedies. And here is where my “mom’s reminder” comes in to share what I’ve learned.

This Mom’s Reminder About Loperamide:

The active ingredient in many OTC diarrhea relief medicines is loperamide, which is completely safe if used in recommended doses. However, if taken in large doses, it mimics the effects (high) of opioids. Therefore, the FDA has asked retailers to voluntarily stop carrying large count loperamide products. (It is not mandatory yet) While Loperamide may have an effect on relieving some symptoms, it does not address the underlying issue or cause of diarrhea. So parents and other consumers should beware of the potential for abuse of any over the counter products that contain loperamide.

There have been cases of teenagers using loperamide to get “high”, and I’d rather know this information about loperamide now. Especially with the holidays coming! All those road trips and indulging in candy and rich foods, and the fact that it’s stomach bug season! The safety of our children is top priority, as I’m sure you agree! And even with growing children, they may think they’re independent, but we still need to stay on top of medications and ingredients in those medications. Make sure to always check the labels when buying diarrhea relief medications. This is a great practice for the season, and always.

Loperamide in certain dosages can mimic the effects of opioids. There have been cases of teenagers using such products to get “high”. #ReadTheLabels #ad #IC

Just as a reminder, loperamide is completely safe when used in recommended doses! And we know that there will be occasions to use over the counter diarrhea relief medicines. For more information about the FDA letter, click here.

Consult your physician for any further medical advice!

Similar Posts

7 Comments

  1. I’ve never heard of Loperamide! But it’s the season of stomach flus like you said and good to know there are preventative measures we can take to avoid unpleasant some rather unfortunate experiences!

    Xo

  2. This crap is highly addictive! I was a person that this happened to. I wrote a post about it called Loperamide Hell check it out if you want. Details everything I went through up to today. Keep this drug away from your teens, young adults. It WILL kill you in high doses. People use it to alleviate withdrawals from opiates. It works but in my opinion coming off of it is far worse.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.